Alert archive / Wisconsin / Gale Watches in 2017

Gale Watch 6, NWS Green Bay, WI

October 13, 2017

NWS Green Bay, WI issued this gale watch at Oct 13, 2017, 3:31 PM CDT. It took effect at Oct 15, 2017, 4:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 13, 2017, 3:31 PM CDT (20:31 UTC)
In effect from
Oct 15, 2017, 4:00 AM CDT
Expired
Oct 14, 2017, 9:22 AM CDT
In force
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Oct 13, 2:46 PM CDT, 45 minutes earlier.

Area forecast discussion, Oct 13, 2:46 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
246 PM CDT Fri Oct 13 2017

Forecast discussion for routine afternoon forecast issuance

.SYNOPSIS...
Issued at 245 PM CDT Fri Oct 13 2017

Wet, windy, and turning briefly colder this weekend, then mild
and quiet weather to return next week.

The amplified upper flow across North America will flatten the
next several days as the bulk of the energy within a western
longwave trough ejects eastward. The resulting energetic but
zonal regime of early next week will gradually amplify later in
the week, with a trough once again forming near the West Coast
and downstream ridging over central and eastern NOAM.

Daily temperatures will vary between near and modestly above
normal throughout the period. Precipitation amounts are likely to
end up AOA normal, with the primary precipitation producer being
the cyclone that crosses the region this weekend. The prospect for
significant precipitation during the remainder of the period
appears low.
&&

.SHORT TERM...Tonight and Saturday
Issued at 245 PM CDT Fri Oct 13 2017

The main short-term forecast issue is the timing of rain chances
with the initial wave crossing the area this evening, and the
arrival of the main system tomorrow. Overall, the models were in
pretty good agreement, though the NAM and hi-res WRFs were
considerably slower with the northward push of rain ahead of the
primary cyclone tomorrow. Trended the forecast toward the
majority, but held PoPs across the north back until late in the
day in case the NAM/WRFs are onto something.

Stayed with a limited diurnal temperature range for most areas.
But given the likelihood of a period with mostly clear skies and
light winds across the north tonight, lowered mins there toward
the min of the distribution of guidance low temperatures.

.LONG TERM...Saturday Night Through Friday
Issued at 245 PM CDT Fri Oct 13 2017

Low pressure will move from southeast Colorado to southern Lake
Michigan Saturday through Saturday night, as an upper trough moves
across the central plains to the Great lakes. The system doesn't
seem quite as dynamic as it did yesterday, but is still strong
enough to bring significant rain and a few thunderstorms. Rainfall
amounts of an inch or so are possible.

The surface low intensifies quickly as it moves from southern Lake
Michigan Saturday evening to western Quebec, producing a strong
pressure gradient that will produce gusty northwest winds Sunday.
The rain should end early Sunday as the surface system exits the
area. Blustery and cool weather is expected Sunday afternoon.

The 500mb flow is forecast to become nearly zonal Tuesday through
Friday, which should result in dry and mild weather for
Wisconsin.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1247 PM CDT Fri Oct 13 2017

The back edge of the low clouds will continue to make progress to
the southeast for a time this afternoon as a cold front crosses
the area. But the progress will likely slow later on as some light
rains moves through. A strong northward push of precipitation is
likely tommorrow as the primary cyclone begins to approach from
the southwest.
&&

.MARINE...
Issued at 245 PM CDT Fri Oct 13 2017

An intensifying area of low pressure will move through the
region Saturday night into Sunday morning. Initially, east winds
are expected to increase Saturday afternoon with waves approaching
small craft advisory criteria (4 ft) on Lake MI. The winds may
briefly diminish Saturday evening as low pressure moves across
Wisconsin. As the surface low departs later Saturday night, winds
are forecast to rapidly shift to the northwest and become gusty
into Sunday. A period of gale force gusts are possible from late
Saturday night through Sunday afternoon.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......RDM
AVIATION.......Skowronski
MARINE.........RDM
Hazardous weather outlook, Oct 13, 2:41 PM CDT, 50 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
241 PM CDT Fri Oct 13 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
241 PM CDT Fri Oct 13 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a slight chance of thunderstorms over portions of central
and east-central Wisconsin through mid-evening. Severe weather is
not expected.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

There is a chance of thunderstorms over parts of central and
eastcentral Wisconsin late Saturday afternoon into Saturday
night. While the risk of severe thunderstorms is very low, some
of the stronger storms could produce gusty winds and locally
heavy rain.

There is a good chance of frost across central Wisconsin Sunday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-141100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
241 PM CDT Fri Oct 13 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Winds will shift to the northeast and begin to increase after
midnight.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Conditions hazardous to small craft are expected Saturday through
Sunday night. Northwest gales are possible late Saturday night
into Sunday afternoon.

There is a slight chance of thunderstorms late Saturday afternoon
into Saturday night.

Skowronski/RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 3:31 PM CDTSmall Craft AdvisoryGRB36 hr

Nearby

Gale Watches in Wisconsin, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.